Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 104, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2005, 4:01 PM CDT for Franklin County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 4:01 PM CDT (21:01 UTC)
- Expired
- Apr 21, 2005, 4:46 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 50 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 212101 SVRTSA ARC047-212145- /O.NEW.KTSA.SV.W.0104.050421T2102Z-050421T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 402 PM CDT THU APR 21 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 445 PM CDT * AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF BRANCH...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OZARK... DENNING...ALTUS AND WIEDERKEHR VILLAGE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3555 9400 3529 9397 3538 9369 3561 9366 $$
3 follow-up statements
000 WWUS54 KTSA 212122 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 421 PM CDT THU APR 21 2005 ARC047-212145- /O.CON.KTSA.SV.W.0104.000000T0000Z-050421T2145Z/ FRANKLIN AR- 421 PM CDT THU APR 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR FRANKLIN COUNTY... AT 416 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS CROSSING HIGHWAY 23...NORTHEAST OF PETER PENDER...MOVING EAST AT 15 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WATALULA...ALTUS...DENNING...WIEDERKEHR VILLAGE AND ALIX. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING FOR NORTHWEST ARKANSAS AND NORTHEASTERN OKLAHOMA. LAT...LON 3555 9400 3529 9397 3538 9369 3561 9366 $$
000 WWUS54 KTSA 212139 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 438 PM CDT THU APR 21 2005 ARC047-212145- /O.CON.KTSA.SV.W.0104.000000T0000Z-050421T2145Z/ FRANKLIN AR- 438 PM CDT THU APR 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR FRANKLIN COUNTY... AT 433 PM CDT...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM THAT HAD PRODUCED HAIL UP TO GOLF BALL SIZE SOUTHEAST OF CECIL ABOUT 415 PM. THE STORM HAS DIMINISHED AT THIS TIME...BUT MAY STILL PRODUCE HAIL TO THE SIZE OF PENNIES. THE STORM WAS LOCATED 14 MILES NORTHEAST OF WIEDERKEHR VILLAGE...MOVING EAST AT 15 MPH. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING FOR NORTHWEST ARKANSAS AND NORTHEASTERN OKLAHOMA. LAT...LON 3555 9400 3529 9397 3538 9369 3561 9366 $$
000 WWUS54 KTSA 212146 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 446 PM CDT THU APR 21 2005 ARC047-212156- /O.EXP.KTSA.SV.W.0104.000000T0000Z-050421T2145Z/ FRANKLIN AR- 446 PM CDT THU APR 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRED AT 445 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. GUSTY WINDS AND VERY HEAVY RAIN MAY STILL BE POSSIBLE WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING FOR NORTHWEST ARKANSAS AND NORTHEASTERN OKLAHOMA. LAT...LON 3555 9400 3529 9397 3538 9369 3561 9366 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:45 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 21, 3:45 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 345 PM CDT THU APR 21 2005 .MESOSCALE DISCUSSION... OVER THE PAST HOUR WE HAVE OBSERVED CUMULUS TOWERS CYCLING OVER THE WESTERN TULSA METRO AREA WITH OCCASSIONAL BRIEF RADAR CORES. CAP STRENGTH IS CONTINUING TO WEAKEN ACROSS NORTHEAST OKLAHOMA AND AN INCREASE IN MOISTURE CONVERGENCE WAS NOTED BETWEEN 2 AND 3PM FROM BARTLESVILLE INTO WESTERN TULSA COUNTY AND ON INTO CREEK COUNTY. THUNDERSTORM DEVELOP IS STILL LIKLEY IN THAT ZONE OVER THE NEXT 1 TO 2 HOURS ZONE AS DESTABALIZATION CONTINUES. LATEST DATA INDICATES THAT THE DEEP LAYER SHEAR MAY NOT BE AS STRONG AS FIRST THOUGHT...SUGGESTING THE STORM MODE COULD BE A MIX OF SUPERCELLS AND MULTICELLS. EVEN STILL THE THERMODYNAMIC PROFILES ARE SUPPORTIVE OF VERY LARGE HAIL AND STRONG WINDS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 21, 2:18 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 218 PM CDT THU APR 21 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 218 PM CDT THU APR 21 2005 ...SEVERE WEATHER LIKELY INTO TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA....EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET....LATE THIS AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... SEVERE THUNDERSTORMS ARE ONGOING IN NORTHEAST OKLAHOMA AND MAY DEVELOP INTO NORTHWEST ARKANSAS THIS AFTERNOON. THE STORMS WILL BE ELEVATED WITH A WIND AND HAIL THREAT. VERY UNSTABLE AIR IS AHEAD OF AN EASTWARD MOVING COLD FRONT. AT MID DAY...THE COLD FRONT WAS LOCATED FROM NEAR WICHITA KANSAS TO LAWTON OKLAHOMA WITH A SURFACE WIND SHIFT LINE AHEAD OF THE FRONT. DURING THE AFTERNOON STRONG TO SEVERE THUNDERSTORMS WILL FORM IN THE MOIST...UNSTABLE AIR EAST OF THE COLD FRONT AND WIND SHIFT LINE. THESE THUNDERSTORMS WILL DEVELOP IN OR MOVE INTO THE WESTERN PART OF EASTERN OKLAHOMA BETWEEN 3 AND 5PM AND THEN MOVE INTO WESTERN ARKANSAS TONIGHT. STRENGTHENING WIND FIELDS ALOFT AND STRONG INSTABILITY WILL RESULT PRIMARILY IN A SUPERCELL STORM MODE INTO THE EVENING WITH A MIXED MODE OF SUPERCELLS AND LINES TONIGHT. HAIL TO BASEBALL SIZE AND WIND GUSTS TO 70 MPH WILL BE POSSIBLE DURING THE INITIAL SUPERCELL PHASE. LOW-LEVEL WINDS ARE SOMEWHAT FAVORABLE FOR STORM ROTATION AND A TORNADO THREAT EXISTS AS WELL. THE STORM ACTIVITY WILL LIKLEY EXIT THE TULSA FORECAST AREA AFTER 3AM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION WILL BE NEEDED IN MUCH OF THE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...HIGH WIND POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... AN ACTIVE WEATHER PATTERN WILL BRING CHANCES OF THUNDERSTORMS BACK TO THE AREA ON SUNDAY WITH THE BEST CHANCES ON MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 21, 1:44 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 144 PM CDT THU APR 21 2005 ARZ001>002-010>011-019>020-OKZ058-063-068>069-072 -220000- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR- MADISON AR-WASHINGTON AR-ADAIR OK-CHEROKEE OK- DELAWARE OK-OTTAWA OK-SEQUOYAH OK- ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 177 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THIS WATCH INCLUDES 6 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... DELAWARE... OTTAWA... THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... ROGERS...BENTONVILLE...JAY...TAHLEQUAH...SALLISAW...VAN BUREN... OZARK...CHARLESTON...FAYETTEVILLE...SPRINGDALE...MIAMI... HUNTSVILLE...STILWELL...MARIETTA AND WESTVILLE.
Local storm report, Apr 21, 2:14 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
214 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HAIL QUAPAW 36.95N 94.79W
04/21/2005 0.75 INCH OTTAWA OK EMERGENCY MNGR
&&
SAASpecial weather statement, Apr 21, 3:07 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 307 PM CDT THU APR 21 2005 OKZ058-063-068>069-072-212115- ADAIR OK-CHEROKEE OK-DELAWARE OK-OTTAWA OK- SEQUOYAH OK- ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 177 FOR THE FOLLOWING AREA... IN OKLAHOMA THIS CANCELS 5 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... DELAWARE... OTTAWA... THIS INCLUDES THE CITIES OF...JAY...TAHLEQUAH...SALLISAW... MIAMI...STILWELL...MARIETTA AND WESTVILLE. ARZ001>002-010>011-019>020-220000- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR- MADISON AR-WASHINGTON AR- ...SEVERE THUNDERSTORM WATCH NUMBER 177 REMAINS VALID UNTIL 7 PM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THIS WATCH INCLUDES 6 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... ROGERS...BENTONVILLE...VAN BUREN...OZARK...CHARLESTON... FAYETTEVILLE...SPRINGDALE AND HUNTSVILLE.
Special weather statement, Apr 21, 3:53 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
353 PM CDT THU APR 21 2005
ARZ020-212200-
FRANKLIN AR-
353 PM CDT THU APR 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 353 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VESTA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...ALIX...OZARK...CHARLESTON...BRANCH...PETER
PENDER...VESTA...MEG...DENNING...CECIL...ALTUS AND WIEDERKEHR
VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.